MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported during an intraocular lens implant procedure, the lens went into the eye backwards.Additional information has been requested which states there was no patient harm.
 
Event or Problem Description
Additional information has been received that the viscoelastic in the device had the appearance of a clear damaged iol.However, upon further review of the device and disassembly for testing the lens was not returned for this specific device.
 
Additional Manufacturer Narrative
The device was returned.The plunger lock and lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was fully advanced outside the nozzle tip.The lens was not returned.The nozzle was removed from the device for further evaluation.Top coat dye stain testing was conducted with acceptable results.Viscoelastic was not provided.It is unknown if a qualified product was used.The root cause for the reported issue could not be determined.The lens was originally reported to have been delivered "backwards".Follow-up information stated the lens was not implanted.However, the device was returned without the lens.The lens position upon delivery cannot be determined.No damage or abnormalities were observed with the device.The instruction for use (ifu) instructs: during device preparation and implantation of the iol with the preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The ifu also instructs after the lens has been advanced to the ¿fill-to¿ line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.Once the lens is in position at the ¿fill-to¿ line, it should be implanted within 3 minutes.If the leading haptic is straight or looped and extended in front of the lens, rotate device clockwise to be bevel left before advancing plunger to ensure the leading haptic is correctly placed in the capsular bag.As the leading haptic begins to exit the nozzle tip, place the leading haptic into the capsular bag in its correct orientation, and continue to slowly advance the plunger to deliver the lens.As the optic exits the nozzle, rotate the device counter clockwise back to center or slightly bevel right if needed to ensure the lens unfolds anterior side up within the capsular bag.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14632600
Report Number1119421-2022-01216
Device Sequence Number3626226
Product Code HQL
UDI-Device Identifier00380652395359
UDI-Public00380652395359
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2024
Device Model NumberACU0T0
Device Lot Number15303685
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexMale